zbMATH — the first resource for mathematics

Geometric quantization and derived functor modules for semisimple Lie groups. (English) Zbl 0781.22009
Let \(G\) be a semisimple Lie group, \(\mathfrak g\) its complexified Lie algebra and \(X\) the flag variety of \(\mathfrak g\). In this paper the authors show how the geometric quantization attaches Fréchet representations of finite length to \(G\)-orbits in \(X\). These representations are maximal globalizations of Zuckerman’s standard derived functor modules. They can also be realized as local cohomology groups along \(G\)-orbits in \(X\), what leads to a geometric interpretation of the duality theorem of H. Hecht, D. Miličić and the authors [Invent. Math. 90, 297-332 (1987; Zbl 0699.22022)] as pairing given by the cup product between local cohomology groups followed by evaluation over the fundamental cycle. Some results of this paper were announced before [Bull. Am. Math. Soc., New Ser. 17, 117-120 (1987; Zbl 0649.22010)].

22E46 Semisimple Lie groups and their representations
57T10 Homology and cohomology of Lie groups
22E60 Lie algebras of Lie groups
Full Text: DOI
[1] Aguilar-Rodriguez, R., Connections between Representations of Lie Groups and Sheaf Cohomology, (thesis (1987), Harvard University)
[2] Beilinson, A.; Bernstein, J., Localisation de g-modules, C.R. Acad. Sci. Paris, 292, 15-18 (1981) · Zbl 0476.14019
[3] Beilinson, A.; Bernstein, J., A generalization of Casselman’s submodule theorem, (Representation Theory of Reductive Groups. Representation Theory of Reductive Groups, Progress in Math., Vol. 40 (1983), Birkhauser: Birkhauser Boston), 35-52 · Zbl 0526.22013
[4] Casselman, W., Jacquet modules for real reductive groups, (Proceedings, International Congress of Mathematicians. Proceedings, International Congress of Mathematicians, Helsinki (1978)), 557-563
[5] Fröhlicher, A., Zur Differentialgeometrie der komplexen Strukturen, Math. Ann., 129, 50-95 (1955) · Zbl 0068.35904
[6] Godement, R., Topologie algébrique et théorie des faisceaux (1958), Hermann: Hermann Paris · Zbl 0080.16201
[7] Hecht, H.; Miličić, D.; Schmid, W.; Wolf, J. A., Localization and standard modules for real semisimple Lie groups. I. The duality theorem, Invent. Math., 90, 297-332 (1987) · Zbl 0699.22022
[9] Hecht, H.; Schmid, W., A proof of Blattner’s conjecture, Invent. Math., 31, 129-154 (1975) · Zbl 0319.22012
[11] Herb, R. A.; Wolf, J. A., The Plancherel theorem for general semisimple groups, Compositio Math., 57, 271-335 (1986) · Zbl 0587.22005
[12] Kashiwara, M., Introduction to the theory of hyperfunctions, (Seminar on Micro-Local Analysis. Seminar on Micro-Local Analysis, Annals of Math. Studies, Vol. 93 (1979), Princeton Univ. Press: Princeton Univ. Press Princeton, NJ), 3-38
[13] Komatsu, H., Relative cohomology of sheaves of solutions of differential equations, (Hyperfunctions and Pseudo-Differential Equations. Hyperfunctions and Pseudo-Differential Equations, Lecture Notes in Math., Vol.287 (1973), Springer-Verlag: Springer-Verlag New York/Berlin), 192-261
[14] Kostant, B., Orbits, symplectic structures, and representation theory, (Proceedings, U.S.-Japan Seminar on Differential Geometry. Proceedings, U.S.-Japan Seminar on Differential Geometry, Kyoto (1965)), 71
[15] Langlands, R. P., Dimension of spaces of automorphic forms, (Proceedings, Symposia Pure Math., Vol. IX (1966), Amer. Math. Soc: Amer. Math. Soc Providence, RI), 253-257 · Zbl 0215.11802
[16] Langlands, R. P., (On the classification of irreducible representations of real algebraic groups, notes (1973), Institute for Advanced Study: Institute for Advanced Study Princeton)
[17] Matsuki, T., The orbits of affine symmetric spaces under the action of minimal parabolic subgroups, J. Math. Soc. Japan, 31, 332-357 (1979) · Zbl 0396.53025
[18] Schmid, W., Homogeneous Complex Manifolds and Representations of Semisimple Lie Groups, thesis. thesis, Representation Theory and Harmonic Analysis on Semisimple Lie Groups. (Mathematical Surveys and Monographs. No. 31 (1989), Amer. Math. Soc: Amer. Math. Soc Providence, RI), 223-286 (1967), Reprinted in: · Zbl 0744.22016
[19] Schmid, W., On a conjecture of Langlands, Ann. of Math., 93, 1-42 (1971) · Zbl 0291.43013
[20] Schmid, W., Some properties of square integrable representations of semisimple Lie groups, Ann. of Math., 102, 535-564 (1975) · Zbl 0347.22011
[21] Schmid, W., L2-cohomology and the discrete series, Ann. of Math., 103, 375-394 (1976) · Zbl 0333.22009
[22] Schmid, W., Boundary value problems for group invariant differential equations, (Proceedings, Cartan Symposium. Proceedings, Cartan Symposium, Lyon 1984. Proceedings, Cartan Symposium. Proceedings, Cartan Symposium, Lyon 1984, Astérisque (1985)), 311-322
[23] Schmid, W., Geometric constructions of representations, (Proceedings Symp. Analysis on Homogeneous Spaces. Proceedings Symp. Analysis on Homogeneous Spaces, Katata (1986)), to appear · Zbl 0706.22012
[24] Schmid, W.; Wolf, J. A., Globalizations of Harish Chandra modules, Bull. Amer. Math. Soc. (NS), 17, 117-120 (1987) · Zbl 0649.22010
[25] Tirao, J. A.; Wolf, J. A., Homogeneous holomorphic vector bundles, Indiana Univ. Math. J., 20, 15-31 (1970) · Zbl 0197.49801
[26] Vogan, D., Representations of Real Reductive Lie Groups, (Progress in Math., Vol. 15 (1981), Birkhauser: Birkhauser Boston) · Zbl 0469.22012
[27] Wallach, N. R., Asymptotic expansions of generalized matrix entries of representations of real reductive groups, (Lie Group Representations, I. Lie Group Representations, I, Lecture Notes in Math., Vol. 1024 (1983), Springer-Verlag: Springer-Verlag New York/Berlin), 287-369
[28] Wolf, J. A., The action of a real semisimple group on a complex flag manifold. II. Unitary representations on partially holomorphic cohomology spaces, Mem. Amer. Math. Soc., 138 (1974) · Zbl 0288.22022
[29] Žabčić, M., Geometry of the Discrete Series, (thesis (1987), University of Utah)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.